Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PCP and TB negative
Feb 24, 2013

Dr. Keith,

Long story short, I (recently) tested positive for HIV and then my doctor thought that my flu symptoms were more like pneumonia, she, as a precautionary measure put me on Bactrim and we scheduled a Bronchoscpy a few days later to verify. I ended up having a pretty bad allergic reaction to the Bactrim and was in the hospital for almost 4 days. They ran all the tests took more x-rays but all of the tests they did came back negative. Since I had a mild case - per the x-rays and my oxygen levels were constantly above 90 (without Oxygen) I was sent home and given Mepron (5ml) to take twice daily and Azithromyacin (1200) to take once a week. My doctor doesnt want to start me on HAART until I have "cleared" my pneumonia. I should also mention that after my bronchoscopy (they couldn't go through my nose because I have very small nasal passages) I had a pretty bad nearly my worst ever breakout of cold sores that took me about 10 days to get over while trying to recover from the hospital stay and pneumonia. Now I am at the end of my medication and am starting to cough again as I try to get around and be more active, still have shortness of breath sometimes, and tightness they all come and go. (for hours I can go about no problem) and then it will hit, Triggered by smoke, or heavy smells, cold air - changes in general I guess. My next Dr. appt is scheduled in just over a week - should I be concerned or are these normal - parts of recovery? I know that Mepron can have some sideffects like dizzyness. I guess I am asking what are your thoughts on my situation, as far as recovery and treatment.

Response from Dr. Henry

Treating Pneumocystis pneumonia in context of HIV infection/AIDS can be very difficult- particularly a challenge when sulfa allergy develops. You have had a rough start-hopefully beinning HIV drugs (antiretroviral therapy) will be better for you and is generally recommended soon after diagnosis if AIDS in most cases. it sounds like you need to have a clinical assessment focusing on your lung status/recovery from the recently diagnosed pneumonia. KH



Previous
Son died
Next
Rash After 1 Week Pep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement